Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 10, NWS Philadelphia/Mount Holly

March 8, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Mar 8, 2007, 11:53 AM EST. It took effect at Mar 8, 2007, 3:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2007, 11:53 AM EST (16:53 UTC)
In effect from
Mar 8, 2007, 3:00 PM EST
Expired
Mar 9, 2007, 12:00 AM EST
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 081653
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EST THU MAR 8 2007

ANZ430-431-452>455-090100-
/X.NEW.KPHI.MA.S.0010.070308T2000Z-070309T0500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1153 AM EST THU MAR 8 2007

...WINDS MAY GUST AROUND 25 KTS THIS EVENING...

A COLD FRONT WILL BE DROPPING DOWN FROM THE NORTH THIS EVENING. AS
THIS FRONT CROSSES THE AREA BETWEEN 4 AND 8 PM, WINDS MAY GUST
AROUND 25 KNOTS.

MARINERS SHOULD TAKE ANY NECESSARY PRECAUTIONS.

$$

STAUBER

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Mar 8, 6:10 AM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 8, 6:10 AM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 AM EST THU MAR 8 2007

.AVIATION /12Z-12Z/...
THE SKY OVER OUR FORECAST AREA WAS GENERALLY CLEAR AT 6:00 AM.  WE
SHOULD SEE PATCHES OF HIGH AND MID LEVEL CLOUDS THIS MORNING WITH
SOME SCATTERED STRATOCUMULUS EXPECTED FOR THIS AFTERNOON.

SOME PATCHY LIGHT FOG REMAINED OVER PARTS OF THE LOWER SUSQUEHANNA
VALLEY AND THE DELMARVA REGION EARLY THIS MORNING.  IT IS NOT
EXPECTED TO SPREAD AND IT SHOULD DISSIPATE BY MID MORNING.  THERE
SHOULD BE LITTLE, IF ANY IMPACT ON OUR EIGHT TAF SITES.  AFTER THE
SUN HAS HAD A LITTLE TIME TO WORK ON THE ATMOSPHERE, A WEST TO
NORTHWEST WIND SHOULD PICK UP INTO THE 10 TO 15 KNOT RANGE FROM LATE
THIS MORNING INTO THE AFTERNOON HOURS.

A COLD FRONT EXTENDED ACROSS NORTHERN NEW ENGLAND, THE ADIRONDACKS
AND LAKE ONTARIO EARLY THIS MORNING.  THE FRONT WILL DROP TO THE
SOUTH AND IT WILL LIKELY MOVE ACROSS OUR REGION DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.  THE FRONT WILL RESULT IN A WIND
SHIFT FROM NORTHWEST TO NORTH AND IT MAY BE ACCOMPANIED BY A BRIEF
PERIOD OF BROKEN STRATOCUMULUS.  THE SKY SHOULD CLEAR AGAIN THIS
EVENING AND IT IS EXPECTED TO REMAIN CLEAR OVERNIGHT.  WITH A LIGHT
WIND AND A VERY DRY AIR MASS OVERHEAD, NO VSBY RESTRICTIONS ARE
ANTICIPATED FOR TONIGHT.

&&

.PREV DISCUSSION...
/ISSUED 420 AM EST THU MAR 8 2007/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...

COMBO OF CLEAR SKIES...LIGHT WINDS AND FRESH SNOW COVER HAS MADE FOR
IDEAL RADIATING CONDS OVERNIGHT. THUS TEMPS EARLY THIS MORNING WILL
START OUT IN THE TEENS OR SINGLE DIGITS. HOWEVER SKIES SHOULD REMAIN
MOSTLY SUNNY THIS MORNING...SO THE INCREASINGLY STRONG MARCH SUN
SHOULD ERODE THE LOW LEVEL INVERSION AND EVENTUALLY RAISE AFTN TEMPS
INTO THE 30S OVER MOST AREAS...EXCEPT HIER TERRAIN IN THE POCONOS.

THE DEEP UPPER TROUGH OVER EASTERN CANADA IS FCST TO ROTATE SEWD
ACROSS NEW ENGLAND TODAY AND BRING ONE MORE SURGE OF ARCTIC AIR INTO
OUR REGION. A COLD FRONT WITH SOME ASSOCD CLOUDINESS WILL PUSH SWD
ACROSS THE AREA LATE TODAY...HOWEVER THE COLDEST PART OF THE AIR
MASS SHOULD REMAIN TO OUR N AND E. BEHIND THE FRONT...A RIDGE OF
HIGH PRESSURE WILL PUSH SWD ACROSS THE AREA TONIGHT. WITH THE RIDGE
AXIS OVER US AND SKIES BECOMING MOSTLY CLEAR...CONDS TONIGHT WILL
AGAIN FAVOR STRONG RADIATIONAL COOLING. TEMPS WILL AGAIN FALL INTO
THE TEENS AND LIKELY SINGLE DIGITS IN SOME NORMALLY COLDER SPOTS.

ON FRIDAY THE HIGH PRESSURE WILL SHIFT OFF SHORE. WINDS WILL VEER
AROUND TO A MORE SELY DIRECTION BUT WILL REMAIN RATHER LIGHT. AFTN
MAX TEMPS MAY BE SLIGHTLY WARMER THAN TODAY AS WARMER AIR MOVES IN
ALOFT...BUT THE MAIN WARMING TREND AT THE SURFACE WILL NOT BEGIN
UNTIL SAT. SOME CLOUDINESS IS EXPECTED TO DEVELOP FRI NIGHT WHICH
WILL KEEP OVERNIGHT MINS CONSIDERABLY WARMER THAN TONIGHT.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

A STRONGER LOW-LEVEL SLY FLOW DEVELOPS ON SATURDAY WHICH WILL ADVECT
SIGNIFICANTLY WARMER TEMPS INTO THE AREA. A RELATIVELY WEAK COLD
FRONT AND ASSOCD SHRTWV TROUGH ALOFT WILL BE APPROACHING FROM THE
WEST DURING THE DAY. INCREASING CLOUDINESS AHEAD OF THE FRONT WILL
BE FOLLOWED BY A CHANCE OF LIGHT RAIN IN THE AFTERNOON...MAINLY N
AND W OF PHL. A CHANCE OF RAIN WILL CONT SAT NIGHT FOR ALL AREAS AS
THE FRONT MOVES SLOWLY SEWD. TEMPS ALOFT SHOULD BE TOO WARM FOR SNOW
ANYWHERE BUT THERE COULD BE POCKETS OF SUB-FREEZING TEMPS AT THE
SURFACE IN THE POCONOS OR NEARBY VALLEYS...THUS A CHANCE FOR SOME
LIGHT FREEZING RAIN. WITH THE FRONTAL SYSTEM POSSIBLY HANGING AROUND
JUST TO OUR SOUTH AND ON-SHORE FLOW DEVELOPING OVER THE AREA...THE
CHANCE OF RAIN WILL CONTINUE INTO EARLY NEXT WEEK.

AVIATION...

THE SKY OVER OUR FORECAST AREA WAS GENERALLY CLEAR AT 3:30 AM, AND
THAT SHOULD CONTINUE TO BE THE CASE INTO THE MID MORNING HOURS, AT
LEAST.

THERE WERE PATCHES OF MVFR FOG IN OUR REGION, MOST NOTABLY FROM
AROUND KRDG AND KPTW SOUTHWARD ONTO THE DELMARVA.  EVEN THOUGH DEW
POINT TEMPS HAVE NOT DROPPED MUCH OVERNIGHT AND THE AIR TEMPS
REMAINED RATHER CLOSE TO THEM, WE DONT THINK THAT THE MVFR FOG IS
GOING TO BECOME MUCH MORE WIDESPREAD OR MORE DENSE THAN IT ALREADY
WAS AT 3:30 AM.  BASED ON WHATS BEEN HAPPENING HERE AT MOUNT HOLLY,
IT SEEMS AS THOUGH MOST OF THE LINGERING LOW LEVEL MOISTURE HAS BEEN
CRYSTALLIZING ON SURFACES RATHER THAN MANIFESTING ITSELF IN LIGHT
FREEZING FOG.  IN ADDITION, A VERY LIGHT WEST NORTHWEST WIND HAS
BEEN KEEPING THE ATMOSPHERE A LITTLE MIXED AT MOST LOCATIONS.  EVEN
THE FREEZING FOG THAT HAD DEVELOPED BEFORE MIDNIGHT IN PARTS OF THE
LOWER SUSQUEHANNA VALLEY AND NORTH CENTRAL MARYLAND HAS BEEN
DISSIPATING A BIT.

AFTER THE SUN RISES AND IT WORKS ON THE LOW LEVEL INVERSION FOR A
FEW HOURS, A WEST TO NORTHWEST WIND SHOULD PICK UP INTO THE 10 TO 15
KNOT RANGE FROM LATE MORNING INTO THE AFTERNOON HOURS.  A COLD FRONT
IS FORECAST TO DROP DOWN FROM THE NORTH AND IT WILL LIKELY MOVE
ACROSS OUR REGION DURING THE LATE AFTERNOON AND EARLY EVENING.  THE
FRONT WILL RESULT IN A WIND SHIFT FROM NORTHWEST TO NORTH AND IT MAY
BE ACCOMPANIED BY A BRIEF PERIOD OF BROKEN STRATOCUMULUS.  THE SKY
SHOULD CLEAR AGAIN FOR TONIGHT.

MARINE...

WERE STARTING OUT THE DAY WITH A WEST TO NORTHWEST WIND AT 10 TO 15
KNOTS OVER OUR COASTAL WATERS.  WIND SPEEDS MAY INCREASE A LITTLE
DURING THE DAYLIGHT HOURS.

A COLD FRONT IS FORECAST TO DROP DOWN FROM THE NORTH LATE IN THE
DAY.  THE FRONTAL PASSAGE WILL RESULT IN A WIND SHIFT FROM NORTHWEST
TO NORTH.  IT MAY ALSO BRING SOME SMALL CRAFT ADVISORY WIND GUSTS TO
OUR NORTHERN COASTAL WATERS.  AS A RESULT, WEVE MAINTAINED THE
SMALL CRAFT ADVISORY FOR SANDY HOOK TO LITTLE EGG INLET THAT IS IN
EFFECT FROM 3:00 PM UNTIL MIDNIGHT.

HIGH PRESSURE WILL BUILD DOWN BEHIND THE FRONT AND IT SHOULD PASS
OFF THE COAST ON FRIDAY.  A SOUTHERLY RETURN FLOW WILL DEVELOP ON
THE BACK SIDE OF THE HIGH.  A FRONTAL BOUNDARY WILL APPROACH SLOWLY
FROM THE WEST DURING THE WEEKEND.  FOR THE WEEKEND AND FOR MONDAY WE
SHOULD SEE A SOUTHERLY WIND MAINLY FROM 10 TO 15 KNOTS.  SEAS SHOULD
REMAIN IN THE 2 TO 4 FOOT RANGE ON OUR OCEAN WATERS DURING THE
PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT
     EST TONIGHT FOR ANZ450-451.

&&

AVIATION UPDATE...IOVINO
SHORT TERM...AMC
LONG TERM...AMC/KRUZDLO
AVIATION/MARINE...IOVINO
Hazardous weather outlook, Mar 8, 4:39 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EST THU MAR 8 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-090945-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
439 AM EST THU MAR 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-090945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
439 AM EST THU MAR 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-090945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
439 AM EST THU MAR 8 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.